MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT
Model Number EX061703CS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 08/2020).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the stent placement for an occlusion of the distal left superficial femoral artery (sfa), the tip of the delivery catheter allegedly detached from the delivery system after deployment.Furthermore, the tip of the delivery catheter remained on the sheath over the guidewire.Reportedly, a new delivery system was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been reported for this lot number previously.Investigation summary: a stent delivery system was returned.Based on the evaluation of the sample the reported tip detachment could be confirmed.The stent was released and was not part of sample return and the inner catheter protruded the outer sheath.The tip of the delivery system was found to be detached and not returned.A manufacturing related issue could not be identified.As a result of the investigation performed the complaint is confirmed for tip detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently addressed the potential risks.The ifu states: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' regarding preparation the ifu states: 'flush the inner lumen of the stent system with heparinized normal saline prior to use.' regarding the usage of appropriate accessories the ifu recommends a 6f (2.0 mm) or larger introducer sheath and a 0.035 inch diameter guidewire of appropriate length.Furthermore, the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' in regards to pre dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' (expiry date 08/2020).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been reported for this lot number previously.Investigation summary: a stent delivery system was returned.Based on the evaluation of the sample the reported tip detachment could be confirmed.The stent was released and was not part of sample return and the inner catheter protruded the outer sheath.The tip of the delivery system was found to be detached and not returned.A manufacturing related issue could not be identified.As a result of the investigation performed the complaint is confirmed for tip detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently addressed the potential risks.The ifu states: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' regarding preparation the ifu states: 'flush the inner lumen of the stent system with heparinized normal saline prior to use.' regarding the usage of appropriate accessories the ifu recommends a 6f (2.0 mm) or larger introducer sheath and a 0.035 inch diameter guidewire of appropriate length.Furthermore, the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' in regards to pre dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' h10: d4 (expiry date 08/2020).

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8417665
Report Number9681442-2019-00033
Device Sequence Number19158432
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANCV3792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/25/2019
08/15/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/26/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR